Alert archive / California / Frost Advisories in 2014
Frost Advisory 1, NWS San Diego, CA
NWS San Diego, CA issued this frost advisory at Nov 2, 2014, 8:25 PM PST for San Bernardino County, California. It took effect at Nov 3, 2014, 2:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2014, 8:25 PM PST (04:25 UTC)
- In effect from
- Nov 3, 2014, 2:00 AM PST
- Expired
- Nov 3, 2014, 8:00 AM PST
- In force
- 6 hr
- Issued by
- NWS San Diego, CA
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 4.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2501 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
822 WWUS76 KSGX 030425 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 825 PM PST SUN NOV 2 2014 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM MONDAY... .THE FIRST FROST OF THE SEASON IS FORECAST FOR THE HIGH DESERTS TONIGHT. CLEAR SKIES AND DECREASING WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOW TO MID 30S BY DAYBREAK. CAZ060-031600- /O.NEW.KSGX.FR.Y.0001.141103T1000Z-141103T1600Z/ APPLE AND LUCERNE VALLEYS- 825 PM PST SUN NOV 2 2014 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST MONDAY. * LOCATION...THE HIGH DESERTS...INCLUDING LUCERNE VALLEY...APPLE VALLEY...HELENDALE AND VICTORVILLE. * TEMPERATURES...OVERNIGHT LOWS BETWEEN 33 AND 36. * IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MOEDE
2 follow-up statements
410 WWUS76 KSGX 031019 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 219 AM PST MON NOV 3 2014 ...FROST ADVISORY IN EFFECT UNTIL 8 AM TODAY... .CLEAR SKIES AND CALM...DRY AIR WILL ALLOW TEMPERATURES TO FALL INTO THE LOW TO MID 30S OVER PARTS OF THE HIGH DESERT BY DAYBREAK. CAZ060-031600- /O.CON.KSGX.FR.Y.0001.000000T0000Z-141103T1600Z/ APPLE AND LUCERNE VALLEYS- 219 AM PST MON NOV 3 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * LOCATION...THE HIGH DESERTS...INCLUDING LUCERNE VALLEY...APPLE VALLEY...HELENDALE AND VICTORVILLE. * TEMPERATURES...OVERNIGHT LOWS IN THE 30S. * IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MM
018 WWUS76 KSGX 031547 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 747 AM PST MON NOV 3 2014 CAZ060-031700- /O.EXP.KSGX.FR.Y.0001.000000T0000Z-141103T1600Z/ APPLE AND LUCERNE VALLEYS- 747 AM PST MON NOV 3 2014 ...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... TEMPERATURES IN THE HIGH DESERTS WILL RISE AS THE DAY GOES ON...AND SO THE FROST THREAT HAS ENDED. $$ HARRISON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Nov 2, 1:25 PM PST, 7 hours earlier.
Area forecast discussion, Nov 2, 1:25 PM PST, 7 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 125 PM PST SUN NOV 2 2014 .SYNOPSIS... THE STORM THAT BROUGHT WIDESPREAD PRECIPITATION AND GUSTY WINDS THIS WEEKEND IS MOVING EAST. A WARMING TREND WILL BEGIN ON TUESDAY AS A BROAD DOME OF HIGH PRESSURE BECOMES ESTABLISHED ACROSS THE SOUTHWEST...PUSHING DAYTIME HIGHS WELL INTO THE 80S WEST OF THE MOUNTAINS BY WEDNESDAY. AS A RESULT...PERSISTENT OFFSHORE GRADIENTS WILL FORCE DRY AIR ALL THE WAY TO THE COAST...WITH FEW MARINE CLOUDS FOR THE REMAINDER OF THE WEEK. EASTERLY WINDS MAY BECOME LOCALLY STRONG AND GUSTY BELOW THE PASSES AND CANYONS...AND ALONG THE COASTAL FOOTHILLS AT TIMES THROUGH THURSDAY. CONTINUED DRY AND MILD INTO NEXT WEEKEND. && DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... AUTUMN CHILL WAS IN THE AIR TODAY AS AFTERNOON TEMPERATURES STRUGGLED THROUGH THE 60S. SURFACE PRESSURE GRADIENTS HAD RELAXED FROM YESTERDAY...BUT WERE STILL WEAKLY ONSHORE TO THE DESERTS SUPPORTING LOCAL WESTERLY WIND GUSTS THROUGH THE WIND PRONE AREAS OVER 20 MPH. SATELLITE IMAGERY SHOWED CONSIDERABLE CLOUD COVER OVER THE MOUNTAINS THIS AFTERNOON...BUT ELSEWHERE SKIES WERE FAIR. THE SEA SURFACE TEMPERATURES HAVE LOWERED OVER THE PAST FEW DAYS... AND A CONTINUED COOLING IS FORECAST OVER THE NEXT COUPLE OF DAYS... BUT THEY REMAIN SEVERAL DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR AND WILL LIKELY CONTINUE TO INFLUENCE TEMPERATURES ALONG THE COAST. SKIES WILL BE MOSTLY CLEAR TONIGHT AND FOR THE NEXT FEW DAYS ALONG THE COAST...WITH MINIMAL MARINE INFLUENCE. THIS WILL ALLOW OVERNIGHT LOWS TO DROP WELL OFF THE OBSERVED HIGHS EACH DAY. SIMILARLY INLAND WHERE WINDS ARE LIGHT...OVERNIGHT LOWS WILL PLUMMET AS THE AIRMASS DRIES OUT INTO MIDWEEK. THE CULPRIT WILL BE ANOTHER BUILDING RIDGE OF HIGH PRESSURE ALOFT... AND OFFSHORE FLOW AT THE SURFACE. OUR COLD TROUGH TODAY WILL EXIT THE REGION ON MONDAY. SUBSIDENCE AND DRY NORTHERLY FLOW ON THE BACK SIDE OF THE TROUGH SHOULD KEEP SKIES CLEAR. HEIGHTS/THICKNESS WILL THEN BUILD THROUGH WED. AS THE RIDGE BUILDS ALOFT...SURFACE HIGH PRESSURE WILL STRENGTHEN OVER THE GREAT BASIN AND SWING OUR WINDS OFFSHORE. THE OFFSHORE LOOKS MORE LOCALIZED MON/TUE...THEN BECOME MORE WIDESPREAD AND STRENGTHEN WED/THU. THE MORNING NAM12 RUN SHOWS A RESPECTABLE 1035 MB HIGH BY WED MORNING OVER UT/NV...AND RECENT LOCAL WIND GUIDANCE SUGGESTS A FEW WIND-PRONE AREAS MAY GUST OVER 40 MPH AT TIMES. THE UPPER-LEVEL RIDGE IS TEMPORARILY WEAKENED BY A SHORTWAVE TROUGH TOPPING IT INTO THE PACNW ON THU...BUT JUST REBOUNDS INTO THE WEEKEND CONTINUING THE FAIR...WARM...AND DRY WEATHER. THIS IS SUPPORTED BY ALL RECENT GLOBAL MODEL RUNS SO CONFIDENCE IS FAIRLY HIGH IN THIS OUTCOME NEXT WEEKEND. && .AVIATION... 022107Z...COAST/VALLEYS/MOUNTAINS...SCT-FEW CLOUDS IN THE 3000-7000 FT MSL LAYER IN THE VALLEYS AND COASTAL AREAS WILL CONTINUE THROUGH 03/0000 UTC...WHILE SCT-BKN LOW CLOUDS OVER THE MOUNTAINS AND LOCAL MOUNTAIN OBSCURATION CONTINUE. 03/0000-1500 UTC...GRADUAL CLEARING OF REMAINING CLOUDS...WITH UNRESTRICTED VIS EXPECTED...AND ONLY A COUPLE PATCHES OF LOW CLOUDS AT BEST DURING THE OVERNIGHT HOURS. DESERTS...UNRESTRICTED VIS AND MOSTLY SKC...EXCEPT FOR SOME FEW-SCT LOW CLOUDS IN THE HIGH DESERTS...THROUGH MONDAY MORNING. && .MARINE... 107 PM...NO HAZARDOUS MARINE WEATHER EXPECTED THROUGH FRIDAY. && .BEACHES... AT 100 PM...THE SAN CLEMENTE BASIN BUOY SHOWED A 7 FOOT NORTHWEST SWELL AT 13 SECONDS...WHILE THE NEARSHORE BUOYS INDICATED A WEST TO NORTHWEST SWELL AROUND 2-3 FEET. THIS SWELL IS PEAKING CURRENTLY...BRINGING SURF SETS OF 5 TO 6 FEET TODAY ALONG WEST FACING BEACHES NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. STRONG RIP CURRENTS ARE POSSIBLE AT ALL AREA BEACHES. SWELL AND SURF WILL LOWER TONIGHT INTO MONDAY. NO SIGNIFICANT SWELLS ARE EXPECTED AFTER THE CURRENT SWELL LOWERS MONDAY MORNING. ALTHOUGH EARLY MORNING HIGH TIDES JUMP TO AROUND 6 TO 6.5 FEET ALONG THE OPEN COAST WEDNESDAY THROUGH SATURDAY...THE LACK OF A SIGNIFICANT SWELL OR STORM SURGE OCCURRING AT THAT TIME SHOULD INHIBIT MINOR TIDAL FLOODING FROM OCCURRING. && .FIRE WEATHER... TUESDAY THROUGH THE REMAINDER OF THE WEEK...A RIDGE OF HIGH PRESSURE WILL BRING WARMER AND DRY WEATHER. LOCALLY GUSTY NORTHEAST WINDS WILL DEVELOP THROUGH AND BELOW THE PASSES AND CANYONS ON MON... BECOMING WIDESPREAD AND INCREASING INTO WED. THE PERSISTENT OFFSHORE FLOW WILL BECOME A CONCERN LATER IN THE WEEK AS MOISTURE FROM THIS WEEKENDS RAINS IS LOST. CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP FOR SEVERAL HOURS EACH DAY AFTER TUESDAY ALONG THE COASTAL FOOTHILLS WHERE EASTERLY WINDS OF 15 TO 25 WITH GUSTS OVER 35 MPH LOOK POSSIBLE AT TIMES IN THE OFFSHORE WIND PRONE AREAS. THE GUSTY WINDS WILL COMBINE WITH MINIMUM RH VALUES BELOW 15 PERCENT AND TEMPERATURES WELL ABOVE AVERAGE EACH DAY TO INCREASE THE THREAT OF WILDFIRES. THE WINDS WILL FLUCTUATE... BUT THE VERY DRY PATTERN WITH WARM DAYS IS LIKELY TO PERSIST THROUGH NEXT WEEKEND. && .SKYWARN... SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC/FIRE WEATHER...JAD AVIATION/MARINE...HARRISON
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 12:57 PM PST | Fire Weather Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 21 hr |
Nearby
Frost Advisories in California, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.